Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jul 5, 2017, 5:33 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma; Little River County, Arkansas. It took effect at Jul 6, 2017, 1:00 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 5:33 PM CDT (22:33 UTC)
- In effect from
- Jul 6, 2017, 1:00 AM CDT
- Expired
- Jul 7, 2017, 12:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2).
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
285 WGUS44 KSHV 052233 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 533 PM CDT Wed Jul 5 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-OKC089-TXC037-387-062233- /O.NEW.KSHV.FL.W.0064.170706T0600Z-170707T1700Z/ /DEKT2.1.ER.170706T0600Z.170706T1800Z.170706T2300Z.NO/ 533 PM CDT Wed Jul 5 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Red River Near Dekalb. * from late tonight to Friday afternoon...or until the warning is cancelled. * AT 4:00 PM Wednesday The stage was 22.4 feet. * Minor flooding is forecast. * Flood stage is 24.0 feet. * Forecast...Rise above flood stage by after midnight tonight and continue to rise to near 24.5 feet by tomorrow early afternoon. The river will fall below flood stage by Friday. && LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516 $$ 10
1 follow-up statement
452 WGUS84 KSHV 061604 FLSSHV Flood Statement National Weather Service Shreveport LA 1104 AM CDT Thu Jul 6 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-OKC089-TXC037-387-061634- /O.CAN.KSHV.FL.W.0064.000000T0000Z-170707T1700Z/ /DEKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1104 AM CDT Thu Jul 6 2017 The flood warning is cancelled for the Red River Near Dekalb, Texas. * At 1000 AM Thursday The stage was 23.3 feet. * Flood stage is 24 feet. * Forecast...The river crested below flood stage at 23.5 feet. The river will fall to 21.2 feet by Friday morning. && LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 4:02 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 5, 4:02 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 402 PM CDT Wed Jul 5 2017 .DISCUSSION... A good range of 80s North to mostly low 90s along and South of I-20 this afternoon. The radar showing all is clear over the last few minutes with activity over the SE corner scattered around all morning. The next area of development remains to be seen in NE TX with plenty of CAPE and most of it per SPC web site is below this mornings I-30 corridor flooding for development, which good news for them and new areas to be sure. Marginal risk for severe, but flooding could easily become a concern. Current WPC QPF is more than manageable unless a rain train pulls in somewhere. This stubborn NW flow pattern is slowly shifting SEward as the upper level ridge out West lifts NE, but stays put more or less. The lee troughing down the Western MS valley is narrowing as the dry air powers down the face of the ridge over the high plains, seen well on water vapor. The surface ridge will keep to our North, but focus the pseudo frontal boundary in our 'Mid- South" neighborhood into next week, even as the Easterlies try to get a foot hold in the pattern, just as another 1026mb high emerges out of Canada for mid month. Triple digit heat may be in trouble as the chance of rain lingers for the foreseeable future. /24/ && .PREV DISCUSSION... /issued 1250 PM CDT Wed Jul 5 2017/ AVIATION... Mrng mcs has dissipated and kicked off outflow boundary which will likely continue to initiate scattered convection across portions of northern LA south of I-20. A few showers may develop near KMLU. Airmass recovery near 06/00z may spark isold to sct convection for I-20 terminals durg early eve. Overall expect vfr conditions to prevail beyond 06/06z with mcs redevelopment near I-30 late tonight once again. Low cigs and vsbys expected at KTXK and KELD with heavy rainfall and embedded tstms possible. Elsewhere, ocnl mvfr cigs possible late tonight./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 91 75 92 / 50 30 20 20 MLU 76 92 75 92 / 30 30 30 30 DEQ 70 89 70 92 / 30 20 10 10 TXK 74 88 73 90 / 50 30 10 20 ELD 73 88 73 91 / 30 30 20 30 TYR 76 90 75 91 / 50 20 20 20 GGG 75 90 74 91 / 50 30 20 20 LFK 74 94 74 93 / 20 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/07
Hazardous weather outlook, Jul 5, 12:26 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 1226 PM CDT Wed Jul 5 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1226 PM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Lastnight's Thunderstorm complex along I-30 has moved an outflow boundary down into Deep East Texas and North central Louisiana. This feature will see continued development of Thunderstorms all afternoon with some brief heavy rain and gusty wind to 40 mph. Elsewhere, coverage will remain slim to none until late afternoon, then over Northeast Texas, Thunderstorms will redevelop and begin to set for the overnight hours. Some of the same areas flooded this morning maybe close to this new development. Keep abreast of this expected activity which will slowly drift Southeastward along a weak cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Additional rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe threat, activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:45 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:30 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:59 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jul 5, 3:16 AM CDT | Special Weather Statement | SHV | Red River | 59 min |
| Jul 5, 4:05 AM CDT | Areal Flood Warning | SHV | Bowie | 3 hr |
| Jul 5, 4:21 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 54 min |
| Jul 5, 4:35 AM CDT | Areal Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jul 5, 5:12 AM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jul 5, 5:16 AM CDT | Special Weather Statement | SHV | Bowie, Red River, Titus | 59 min |
| Jul 5, 6:03 AM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 117 min |
| Jul 5, 6:05 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 115 min |
| Jul 5, 6:14 AM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris, Red River, Titus | 61 min |
| Jul 5, 7:18 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 57 min |
| Jul 5, 7:51 AM CDT | Flash Flood Warning | SHV | Bowie, Franklin, Red River, Titus | 3 hr |
| Jul 5, 8:02 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 58 min |
| Jul 5, 12:42 AM CDT | Special Weather Statement | SHV | McCurtain | 48 min |
| Jul 5, 1:02 AM CDT | Special Weather Statement | SHV | McCurtain | 43 min |
| Jul 5, 1:30 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jul 5, 1:57 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jul 5, 2:16 AM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
| Jul 5, 3:27 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jul 5, 10:51 AM CDT | River Flood Warning | SHV | McCurtain | 57 hr |
| Jul 5, 4:55 AM CDT | Flash Flood Warning | SHV | Little River, Sevier | 3 hr |
Nearby
River Flood Warnings in Texas, 2017River Flood Warnings in Oklahoma, 2017River Flood Warnings in Arkansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.